Addiction Survivors Peer-Support Forum

Addiction Survivors Peer-Support Forum (http://www.addictionsurvivors.org/vbulletin/index.php)
-   Welcome room- Starting treatment (http://www.addictionsurvivors.org/vbulletin/forumdisplay.php?f=81)
-   -   Hypersensitive/Allergic to Naloxone (http://www.addictionsurvivors.org/vbulletin/showthread.php?t=26642)

extreme_hate 08-19-2011 01:23 AM

Hypersensitive/Allergic to Naloxone
 
Question:

What typically happens and what sort of indications does a person exhibit when they are hyper-sensitive or allergic to naloxone?! Any help will be greatly appreciated....links and references are also encouraged. God Bless!

NancyB 08-19-2011 07:57 AM

Hi extreme_hate, some of the symptoms of a hypersensitivity/allergy to naloxone we've seen here are hives, itching, rash, swelling in hands/feet, stomach upset. Please see:
http://www.nlm.nih.gov/medlineplus/d...s/a605002.html
http://www.nlm.nih.gov/medlineplus/d...l#side-effects

Although it doesn't specifically say naloxone alone, it says "Buprenorphine or buprenorphine and naloxone may cause side effects."

Are you having a reaction? If so, some people have not swallowed and the spit out any of the saliva built up while dissolving the pill/strip and if the symptoms go away, that can be an indication that the naloxone is the culprit. Or ask to be switched to Subutex to see if that helps.

Hope that helps.

Nancy


All times are GMT -4. The time now is 10:22 AM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2017, vBulletin Solutions, Inc.
© 2014 Addiction Survivors